Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 79, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 4, 2013, 6:25 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 6:25 PM MDT (00:25 UTC)
- Expired
- Aug 4, 2013, 8:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 153 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3298 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WGUS54 KEPZ 050025
FFWEPZ
NMC017-050230-
/O.NEW.KEPZ.FF.W.0079.130805T0025Z-130805T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
625 PM MDT SUN AUG 4 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 830 PM MDT
* AT 624 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
ACROSS THE WARNED AREA NORTHEAST OF SHERMAN. ADDITIONAL FLOODING
ALONG THE GALLINAS DRAINAGE IS POSSIBLE FOR THE NEXT COUPLE OF
HOURS. THIS WARNING EXTENDS THE PREVIOUS WARNING FOR THE AREA.
* LOCATIONS IMPACTED INCLUDE...
IRON CREEK CAMPGROUND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT NEAR SILVER FIRE BURN AREA.
RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS ARE POSSIBLE.
AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO HIGHER GROUND
QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS FLOWS...CALL 911.
&&
LAT...LON 3282 10789 3282 10788 3296 10784 3296 10782
3295 10777 3287 10778 3282 10782 3272 10787
3277 10789
$$
JMG1 follow-up statement
705
WGUS74 KEPZ 050228
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
828 PM MDT SUN AUG 4 2013
NMC017-050244-
/O.EXP.KEPZ.FF.W.0079.000000T0000Z-130805T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
828 PM MDT SUN AUG 4 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EXTREME EAST
CENTRAL GRANT COUNTY WILL BE ALLOWED TO EXPIRE AT 830 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3282 10789 3282 10788 3296 10784 3296 10782
3295 10777 3287 10778 3282 10782 3272 10787
3277 10789
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:40 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 4, 2:40 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 240 PM MDT SUN AUG 4 2013 .SYNOPSIS... WE WILL SEE SCATTERED EVENING THUNDERSTORMS...AND THEN OUR RAIN CHANCES WILL CONTINUE THROUGH AT LEAST TUESDAY. WE WILL DRY OUT A BIT FOR THE MIDDLE PART OF THE WEEK AND THEN THE MOISTURE AND RAIN CHANCES WILL RETURN FOR THE END OF THE WEEK. TEMPERATURES WILL CONTINUE TO RUN AT OR A LITTLE ABOVE NORMAL THROUGH THE END OF THE WEEK. && DISCUSSION... THE MOISTURE IS STILL HERE BUT SO IS THE UPPER LEVEL HIGH PRESSURE...SO NOT MUCH HAS CHANGED RIGHT? WRONG? AT THE SURFACE SOUTHEASTERLY WINDS HAVE PUSHED INTO THE AREA AND THEY ARE BUMPING UP AGAINST THE WESTERLY WINDS CREATING A CONVERGENCE ZONE OVER THE RIO GRANDE VALLEY. THIS CONVERGENCE ZONE WILL HELP DEVELOP MORE WIDELY SCATTERED EVENING THUNDERSTORMS TONIGHT. I HAVE UPPED THE POPS INTO THE SCATTERED CATEGORY FOR EVERYONE FOR TONIGHT. ON TUESDAY BOTH THE GFS AND THE NAM INDICATE THAT THE UPPER LEVEL RIDGE WILL RETREAT TO THE EAST AND THAT A SHORT WAVE WILL MOVE ACROSS NEW MEXICO TUESDAY EVENING. THIS SHORT WAVE WILL HELP DESTABILIZE THE ATMOSPHERE A LITTLE MORE AND WE WILL CONTINUE TO SEE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. ALL THE MODELS CONTINUE TO INDICATE THAT WEDNESDAY WILL BE A DOWN DAY AS DRIER AIR WILL WORK IN BEHIND THE SHORT WAVE. BUT BY THURSDAY EVENING OUR SURFACE FLOW WILL SWING BACK AROUND TO THE SOUTHEAST AND MOISTURE AND RAIN CHANCES WILL RETURN. WE WILL CONTINUE TO SEE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS INTO THE COMING WEEKEND. LOOKING AT TEMPERATURES MONDAY AND TUESDAY WILL SEE HIGH TEMPERATURES RUNNING TWO TO FOUR DEGREES ABOVE NORMAL. THEN FROM WEDNESDAY INTO THE COMING WEEKEND WE WILL SEE TEMPERATURES RUNNING RIGHT AT NORMAL OR A FEW DEGREES ABOVE NORMAL. && .AVIATION...VALID 05/00Z-06/00Z. MOSTLY VFR THRU THE PERIOD WITH FEW-SCT080-120 SCT-BKN150-200. ISOLD TO SCT 1-3SM +TSRA BKN030-040 WITH MOST TSTM ACTIVITY OVER AREA MTNS. WINDS GENERALLY 5-15 KTS XCPT GUSTS OF 40-50KTS NEAR TSTMS. && .FIRE WEATHER... HIGH PRESSURE ALOFT ACROSS TEXAS AND EASTERN NEW MEXICO WILL REMAIN IN PLACE THROUGH MONDAY. THIS WILL SUPPRESS THUNDERSTORMS OVER THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE TONIGHT AND MONDAY BUT ISOLATED STORMS WILL STILL POP UP. SCATTERED THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED THIS EVENING AND AGAIN MONDAY FROM THE BOOTHEEL INTO THE GILA REGION AND IN THE SACRAMENTO MTNS. THERE IS A THREAT OF FLASH FLOODING...ESPECIALLY IN AND DOWNSTREAM OF THE SILVER FIRE BURN SCAR. HIGH PRESSURE ALOFT WILL SHIFT EAST AND WEAKEN TUESDAY AS AN UPPER TROUGH MOVES ACROSS FROM THE WEST. THAT TROUGH MAY INCREASE THE CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...THEN DRIER AIR IN THE WESTERLY FLOW BEHIND THAT TROUGH WILL LIKELY LOWER THE CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. MODELS ARE SHOWING A RETURN OF SOUTHEASTERLY FLOW AND RESURGENCE OF MOISTURE FRIDAY INTO THE WEEKEND WITH A POTENTIAL INCREASE IN SHOWERS AND THUNDERSTORMS. HAINES INDICES LOW (3) TO VERY LOW (2) OVER THE ENTIRE AREA MONDAY AND TUESDAY. VENTILATION POOR TO FAIR MONDAY...THEN GOOD OR BETTER TUESDAY. MINIMUM HUMIDITY TOMORROW AND TUESDAY ACROSS DESERT LOWLANDS IN THE LOW TO MID 20S EAST OF THE DIVIDE AND FROM THE MID 20S TO MID 30S WEST. HIGHER ELEVATIONS WILL HAVE MINIMUM HUMIDITY FROM THE MID 30S TO UPPER 40S. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 98 75 96 75 / 30 10 10 20 10 SIERRA BLANCA 73 100 73 98 73 / 30 10 10 10 20 LAS CRUCES 71 97 71 95 71 / 30 20 20 20 20 ALAMOGORDO 71 98 71 96 71 / 30 10 10 20 10 CLOUDCROFT 50 73 51 73 50 / 30 30 10 30 20 TRUTH OR CONSEQUENCES 68 94 68 92 68 / 30 20 20 20 20 SILVER CITY 62 87 61 84 61 / 40 30 30 30 20 DEMING 69 95 69 93 69 / 30 20 20 20 20 LORDSBURG 67 94 67 92 67 / 30 30 30 30 20 WEST EL PASO METRO 75 99 74 97 74 / 30 10 10 20 20 DELL CITY 68 99 67 97 67 / 30 10 10 10 20 FORT HANCOCK 75 101 74 99 74 / 30 10 10 10 20 LOMA LINDA 69 94 68 91 68 / 30 10 10 20 10 FABENS 74 99 73 97 73 / 30 10 10 10 10 SANTA TERESA 72 97 72 95 72 / 30 20 10 20 20 WHITE SANDS HQ 73 97 73 95 73 / 30 20 20 20 20 JORNADA RANGE 70 97 70 95 70 / 30 20 20 20 20 HATCH 70 93 70 91 70 / 30 20 20 20 20 COLUMBUS 70 95 70 93 70 / 30 20 20 20 20 OROGRANDE 73 99 73 97 73 / 30 10 10 20 20 MAYHILL 55 82 56 81 55 / 30 30 10 20 20 MESCALERO 53 84 54 83 53 / 30 30 20 30 20 TIMBERON 55 80 56 79 55 / 30 30 10 20 20 WINSTON 58 81 59 80 58 / 30 30 30 30 20 HILLSBORO 66 91 65 88 65 / 30 20 20 20 20 SPACEPORT 69 94 69 92 69 / 30 20 20 20 20 LAKE ROBERTS 59 82 59 81 59 / 40 30 30 30 20 HURLEY 63 87 62 84 62 / 30 30 30 30 20 CLIFF 63 88 62 87 63 / 30 30 30 30 20 MULE CREEK 61 90 60 87 60 / 30 30 30 30 20 FAYWOOD 65 90 64 87 64 / 30 30 30 20 20 ANIMAS 67 93 67 91 67 / 30 30 30 30 20 HACHITA 67 95 67 93 67 / 30 30 30 20 20 ANTELOPE WELLS 65 92 65 90 65 / 30 30 30 30 20 CLOVERDALE 63 88 62 85 62 / 40 30 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/PARK
In the hours before
Special weather statement, Aug 4, 12:48 PM MDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1248 PM MDT SUN AUG 4 2013 NMZ402-041930- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 1248 PM MDT SUN AUG 4 2013 ...STRONG THUNDERSTORMS THREATENING WESTERN SIERRA AND NORTHEASTERN GRANT COUNTIES THROUGH 130 PM MDT... AT 1243 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF HILLSBORO THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EMORY PASS... KINGSTON... IRON CREEK CAMPGROUND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Local storm report, Aug 4, 1:20 PM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
120 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM FLASH FLOOD KINGSTON 32.92N 107.70W
08/04/2013 SIERRA NM 911 CALL CENTER
HEAVY RAIN ON THE SILVER FIRE BURN SCAR HAS CAUSED THE
SOUTH PERCHA CREEK TO FLOOD IN KINGSTON
&&
EVENT NUMBER EPZ1300576
BRICESpecial weather statement, Aug 4, 4:37 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 437 PM MDT SUN AUG 4 2013 NMZ402-042315- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 437 PM MDT SUN AUG 4 2013 ...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT COUNTY THROUGH 515 PM MDT... AT 432 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF SILVER CITY...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... ARENAS VALLEY... FIERRO... HANOVER... PINOS ALTOS... FORT BAYARD... SAPILLO CAMPGROUND... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
Local storm report, Aug 4, 5:10 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
510 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD 1 NE SHERMAN 32.76N 107.87W
08/04/2013 GRANT NM PUBLIC
GALLINAS CANYON IS FLOODING AT DE-LA-O ROAD NEAR ROYAL
JOHN MINE ROAD.
&&
EVENT NUMBER EPZ1300577
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:48 PM MDT | Areal Flood Advisory | EPZ | Grant | 8 hr |
| Aug 5, 5:05 PM MDT | Flash Flood Warning | EPZ | Grant, Luna | 7 hr |
| Aug 5, 5:13 PM MDT | Areal Flood Advisory | EPZ | Sierra | 8 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.